Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

I Have Constipation Does That Mean I Have Aids

Here's a taste of what TheBody.com has to offer on this topic:
Articles
TheBody.com

Constipation

Constipation WHAT CAUSES IT? HIV meds. Although constipation is apretty uncommon side effect with HIVdrugs, each of the following has beenknown to cause constipation, but in lessthan 7% of people: Invirase Norvir Retrovir Reyataz ... Read more »
AIDS United

The "Fiscal Cliff:" What It Means for HIV/AIDS

As if the HIV/AIDS community did not have enough to deal with, now the impending "fiscal cliff" has been added to our collective worry list. The fiscal cliff has become the buzz term in the media and around the Washington, D.C. government community... Read more »
Black AIDS Institute

Webinar: The National HIV/AIDS Strategy -- What It Means for Black America

If properly implemented, the long awaited National HIV/AIDS Strategy could dramatically reduce new infections, increase the number of people who know their HIV status and increase the number of people in appropriate care and treatment. This webinar... Read more »
Ask the Experts

Atripla constipation?

I am a 43 year old male diagnosed HIV+ in 11/03. Ive been taking Sustiva & Truvada, now Atripla since 9/04 with good results. In addition, I take 4g daily Omega 3 fish oil in order to keep triglycerides in check also with good results. My...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
Constipation has not been commonly linked to any of the components of Atripla or fish oil. Also, I have not had patients in our clinic on those meds report constipation other than sporadically. Thyroid disorders can sometimes do that as can a... Read more »

Constipation..."miracle cure"

You asked about my HIV stats...I have been HIV poz for 27yrs & Aids 18yrs & you are right about what I can & can't do because of the pain. Is the bowel damage permanent from opiods? I recently read about someone on Relistor for...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
Follow-up note appreciated. If any reader knows of any product similar to (and cheaper) than Relistor for constipation in setting of chronic narcotic use for pain please post! KH... Read more »

constipation with bleeding

dear Doc,first I want to thank you for the time you take to answer thease questions .second,my question is does HIV cause constipation with bleeding ,and is this a signe of Kaposi sarcoma? for your information I am not on any treatments yet since I...
Judith Feinberg, M.D.

Response from Judith Feinberg, M.D.

University of Cincinnati, College of Medicine
The most common cause for constipation with bleeding is hemorrhoids. KS can cause some blood loss but it doesn't cause constipation. An examination will findout whether you have either internal or external hemorrhoids, or if there is another... Read more »

Constipation

Dear Docs, I have been possitive for 18 years and had my first AIDS diagnosis back in 1994. I have been on antiviral therapy since 1990 with out any breaks until this summer. Against my doctor's advice, I decided to go off my drugs for 12...
Brian Boyle, M.D., J.D.

Response from Brian Boyle, M.D., J.D.

Cornell University, Weill Medical College
The gastrointestional symptoms you mention, including the constipation and bloating, can be due to many things. The list would include your diet, the medications you are taking, limited gastrointestinal movement or motility (which can occur in... Read more »
Connect With Others

I don't mean to bother... But...

Posted by Anonymous
First off, let me begin this by saying that I do not intend to offend or bother anyone by this post. I am not HIV/AIDS positive. I am doing a study for college on HIV/AIDS and how people live with it, how they maybe discriminated against for having... Read more »

just wondering/what do you mean/clinical??

Posted by notanonymous, 1 Reply
well, first of all based on your test you are hiv negative. some of the responses you are getting are from aids realists/dissidents. they do not believe that hiv exists. they hang around on this board and use crafty language about tests are false,... Read more »

Numbers don't mean anything.....

Posted by Anonymous, 1 Reply
HIV/AIDS doesn't have a set pattern. Not ever person infected is going to test positive. 8.5 weeks after infection, or 6 months after infection. Most people who test positive do so after being infected years, and after their health has declined... Read more »

What does this test name mean?

Posted by Anonymous, 2 Replies
i am negative but wanted to ask something.

on the report from quest and under the term - TEST NAME,
it states .....
HIV-1 AB W/CONFIRM.,NY
HIV-1 AB, EIA

it says non-reactive, no HIV-1 antibodies dectected.
what does AB mean?

what does W/CONFIRM mean?
did... Read more »